Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

July 29, 2021Marshall County, Stark County, Woodford County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 29, 2021, 7:43 AM CDT for Marshall County, Stark County, Woodford County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 7:43 AM CDT (12:43 UTC)
Expired
Jul 29, 2021, 8:45 AM CDT
In force
62 min
Issued by
NWS Lincoln, IL

Counties Marshall County, IL, Stark County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.2

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS83 KILX 291243
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
743 AM CDT Thu Jul 29 2021
 
ILZ028>031-037-291345-
Tazewell-Marshall-Peoria-Woodford-Stark-
743 AM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...WOODFORD...SOUTHERN
STARK...NORTHEASTERN TAZEWELL AND NORTHEASTERN PEORIA COUNTIES UNTIL
845 AM CDT...

At 743 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Grove to near West Jersey. Movement
was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Peoria, Eureka, Lacon, East Peoria, Morton, Washington, Chillicothe,
Metamora, Germantown Hills, Henry, Minonk, Roanoke, Princeville,
Rome, Wyoming, Dunlap, Toulon, Washburn, Bradford and Spring Bay.

This includes the following highways...
 Interstate 155 between mile markers 30 and 31.
 Interstate 39 between mile markers 20 and 29.
 Interstate 474 near mile marker 14.
 Interstate 74 near mile marker 93, and between mile markers 98 and
105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4115 8964 4115 8939 4112 8934 4110 8935
      4110 8932 4094 8905 4093 8904 4093 8903
      4086 8893 4058 8949 4107 8992 4120 8964
TIME...MOT...LOC 1243Z 328DEG 29KT 4112 8955 4101 8984 

$$

Shimon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 5:53 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 29, 5:53 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
553 AM CDT Thu Jul 29 2021

.SYNOPSIS...
Issued at 156 AM CDT Thu Jul 29 2021

Oppressive heat is expected today as heat index values surge into
the triple digits. Showers and thunderstorms will likely develop
later this afternoon and extend into early evening along and ahead
of a cold front. A few of these storms may become severe with
damaging winds, large hail, localized flash flooding, and even a
tornado possible. Cooler temperatures arrive Friday and will
extend into early next week.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 156 AM CDT Thu Jul 29 2021

Impactful weather is expected today across the region as a dual
threat bears down on the Midwest. Dangerous heat has triggered a
Heat Advisory for this afternoon, while a severe weather episode
looms by evening.

Dangerous Heat:
The periphery of a 594mb heat ridge continues to build eastward
into portions of the Mississippi and Ohio River Valleys.
Temperatures are expected to warm into the lower 90s this
afternoon juxtaposed to surface dewpoints climbing into the upper
70s. This combination of heat and humidity will produce heat index
values between 105F - 110F, and has prompted a Heat Advisory for
our entire outlook area until 8 PM CDT.

Severe Weather Potential:
All eyes remain on the MCC pushing across WI/IA/IL early this
morning. While convection may linger into the daylight hours
across northern IL, the expectation is for this complex of storms
to weaken as the LLJ begins to recede and the main mid- level
shortwave departs toward the eastern Great Lakes region. A quick
glance at LOT/DVN Radar imagery reveals a pair of outflow
boundaries that are sagging southward across northern Illinois
ahead of a weakly forced cold front. This convective debris will
prove critical for storm re- initiation later this afternoon.

The boundary layer will become very unstable today ahead of the
cold front, and will be aided by an elevated mixed-layer that
advects in from the northwest. Upper 70s surface dewpoints and
steep mid- level lapse rates will yield highly buoyant parcels
(4000-5000 J/kg SBCAPE) ahead of the front as a capping inversion
erodes by 18z. At this time, it is not clear whether convective
initiation will occur along a pre-existing outflow boundary, or
the front, as both features figure to lie in fairly close
proximity to each other early this afternoon.

As with any severe weather setup, there are a few limiting
factors. Today, the main one is insufficient deep layer shear.
With the upper- level jet core displaced northward across the
Great Lakes region, central Illinois will only have 20-25 kts of
deep layer shear to work with. This figures to limit the amount of
updrafts that can become organized/severe this afternoon. Other
limiting factors include weak surface convergence and the lack of
a definable mid- level shortwave trough to help enhance forcing.
Nevertheless, we do anticipate isolated instances of severe
weather to develop later this afternoon given the supreme
instability in place. Storm- relative hodographs favor mostly
multi-cell clusters, but a few discrete cells cannot be ruled out,
especially east of I-57 where shear will be highest. Thus, all
severe weather hazards remain possible going into early evening.
Localized flash flooding is also a concern given the very humid
air mass. The HREF is signaling some 1"+/hr rates across the
area.

The front will push south of our outlook area by 03z, and skies
will begin to clear from north to south in its wake. Overnight
lows will cool into the mid-to-upper 60s.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 156 AM CDT Thu Jul 29 2021

Cooler and drier conditions will return by Friday as surface high
pressure begins to build in from the north. The NBM knocks
temperatures down into the mid-to-lower 80s heading into this
weekend as the 594mb heat ridge gets squeezed westward by a
strong upper- level low developing over the Hudson Bay.

Showers and thunderstorms will remain a possibility late Friday
evening into Saturday, mainly south of a Galesburg to
Lawrenceville line, as an MCS skirts the Mid-Mississippi Valley.
A stretch of drier but continued cool weather then looks likely by
Sunday as another cold front pushes across the region. These
cooler conditions will remain in place through the middle of next
week with daily highs in the low 80s and overnight lows near 60.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 538 AM CDT Thu Jul 29 2021

Convective debris from overnight thunderstorms across WI/IA/IL has
laid out a cirrus shield and multiple outflow boundaries. Despite
these features, VFR conditions are expected to persist throughout
much of the TAF period. A slow moving cold front will move from
north to south this afternoon, bringing isolated-to-scattered
thunderstorms with cloud bases between 4-5 kft across the
regional terminals. Skies will scatter out and gradually clear
from north to south beyond 03z.

Surface winds will be from the west sustained around 10-15 kts
with occasional gusts to 25 kts this afternoon, then becoming
west-northwest and diminishing to 4-9 kts this evening in the wake
of frontal passage.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for ILZ045-046-055>057-062-063-066>068-071>073.

Heat Advisory until 8 PM CDT this evening for ILZ027>031-036>038-
040>044-047>054-061.

&&

SYNOPSIS...MJA
SHORT TERM...MJA
LONG TERM...MJA
AVIATION...MJA
Hazardous weather outlook, Jul 29, 6:38 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
638 AM CDT Thu Jul 29 2021

ILZ045-046-055-301145-
Champaign-Douglas-Vermilion-
638 AM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Scattered thunderstorms will develop this afternoon and evening.
Some of the storms could become severe, with damaging winds and
large hail. Locally heavy rainfall is also possible.

Heat index values will reach 102 to 108 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated to scattered thunderstorms will be possible at times
Friday night through Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 9 pm.

ILZ027>031-036>038-041>044-053-054-301145-
De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean-Moultrie-
Peoria-Piatt-Stark-Tazewell-Woodford-
638 AM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Heat index values will reach 102 to 110 degrees this afternoon.

Scattered thunderstorms will develop this afternoon and evening.
Some of the storms could become severe, with damaging winds and
large hail. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated to scattered thunderstorms will be possible at times
Friday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 9 pm.

ILZ040-047>052-061-301145-
Cass-Christian-Menard-Morgan-Sangamon-Schuyler-Scott-Shelby-
638 AM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Heat index values will reach 102 to 110 degrees this afternoon.

Scattered thunderstorms will develop this afternoon and evening.
Some of the storms could become severe, with damaging winds and
large hail. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated to scattered thunderstorms will be possible at times
Friday night through Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 9 pm.

ILZ056-057-062-063-066>068-071>073-301145-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-
638 AM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Heat index values will reach 105 to 110 degrees this afternoon.

Scattered thunderstorms will develop this afternoon and evening.
Some of the storms could become severe, with damaging winds and
large hail. An isolated tornado is possible as well.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated to scattered thunderstorms will be possible at times
Saturday and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 9 pm.

Shimon

In the hours before

Special weather statement, Jul 29, 7:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
743 AM CDT Thu Jul 29 2021

ILZ028>031-037-291345-
Tazewell-Marshall-Peoria-Woodford-Stark-
743 AM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...WOODFORD...SOUTHERN
STARK...NORTHEASTERN TAZEWELL AND NORTHEASTERN PEORIA COUNTIES UNTIL
845 AM CDT...

At 743 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Grove to near West Jersey. Movement
was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Peoria, Eureka, Lacon, East Peoria, Morton, Washington, Chillicothe,
Metamora, Germantown Hills, Henry, Minonk, Roanoke, Princeville,
Rome, Wyoming, Dunlap, Toulon, Washburn, Bradford and Spring Bay.

This includes the following highways...
 Interstate 155 between mile markers 30 and 31.
 Interstate 39 between mile markers 20 and 29.
 Interstate 474 near mile marker 14.
 Interstate 74 near mile marker 93, and between mile markers 98 and
105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4115 8964 4115 8939 4112 8934 4110 8935
      4110 8932 4094 8905 4093 8904 4093 8903
      4086 8893 4058 8949 4107 8992 4120 8964
TIME...MOT...LOC 1243Z 328DEG 29KT 4112 8955 4101 8984

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:04 AM CDTSpecial Weather StatementILXStark41 min
Jul 29, 9:47 AM CDTSpecial Weather StatementILXPeoria28 min
Jul 29, 2:47 PM CDTAreal Flood AdvisoryILXPeoria, Tazewell, Woodford3 hr
Jul 29, 3:17 PM CDTSpecial Weather StatementILXLogan28 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.